Long story short, my wife was wrongfully diagnosed with bipolar and was put on Lamotrigine. She had weird side effects on and off while she titrated up. Eventually got to where she and her “doctor” thought was good for her at 100mg. Well something happened and her side effects got awful.
Here’s a list of what I compiled:
Starts talking slow and spacey Trouble breathing Loses strength and control of body Nausea Panicky Hallucinations Oscillopsia Body convulses / twitches Stutters / trouble speaking Body tensing and convulsing like being electrocuted
We call them episodes At this point we knew she wasn’t supposed to be on it and another so called doctor told her she can stop at any time cold turkey WRONG we did and the withdrawal side effects are just as bad
My question to everyone that has had side effects or has gotten off and had side effects is, how long does this last?
She is in terrible condition and it seems like no one is listening to us. We even had a “neurologist” tell us that Lamotrigine doesn’t do anything like this and continued to say how he prescribes it all the time?!
Looking for any advice and information, thank you in advance!
In all honesty I don't know if all of the symptoms that your daughter are experiencing are related to taking the medication but it does show here that at least some of the symptoms are listed as potential reactions to the medication. I couldn't find a half life cycle listed for this medication and so I won't be able to tell you how long it's going to be before her body has completely metabolized the drug and thus starting to lessen the strength of the withdrawl symptoms.
I urge you to continue discussing your concerns with the doctors and keep being as informative as possible. Medicine has come a long way in the last few decades but it is still far from perfect and I'm sure everyone is trying their best to help. I sincerely hope that your daughter gets the treatment she needs and that you find an answer to her symptoms soon.
Was this helpful?0
I have been on Lamotrigine for a few years now. I have not had any serious side effects. If I did I would contact the physician who prescribed them. If that is not possible, begin by cutting the dose down by 1/4 for a few days. Then down to half and so on. Be very careful. After twenty years of at least four drugs at a time, every day, for depression, I know stopping an antidepressant should be done slowly. If anyone becomes as ill as you are describing, get help soon, don't wait. Sometimes they can be life-threatening.
Was this helpful?0
All of these drugs are fraught with side effects for some while taking, and for others when trying to come off (or both). If she stopped cold turkey, there is a way to reduce the side effects of that, and it is reinstatement of the drug at a very low dose, just a fraction of the original dose, just to take the edge off if she is in severe withdrawal currently. Please do not reinstate any drug with these serious of side effects without some guidance. Sadly, we have found that vast majority of docs (especially when it comes to psychiatrists, but not only psychiatrists), think it is fine to stop these drugs cold turkey, or over a matter of weeks after months to years of taking them, or taking at high doses (many times it takes many months to years when WD'ing from the full dose, but if she stopped CT (cold turkey) she may need to be stabilized, IMHO if she is in severe withdrawal, possibly by reinstating a tiny dose to relieve her WD symptoms, if I am understanding her current issue correctly (I am not well, so I apologize if I missed anything). If you let the psychiatrist/same doctor try to "fix" this, your wife may be put on 5 or 6 drugs to handle the side effects, and more diagnoses on her record as well, it is a scary system! I had a doc remove me from 2 AD (antidepressant) drugs over 8 weeks, and I was nearly suicidal, I came very close, had to go to a different doc to have a different AD started (something I later found out does not usually work, then the same initial doc dropped me off half of my benzo in ONE DAY).
Severe benzo WD was a hell the depths of which I have never seen before (and is the experience of many patients pulled off other drugs too quickly as well, same exact symptoms I had (I had over 50 over the 18 of WD, despite totally different classes of drugs). I was 5 months without AD's, if memory serves, before I was so suicidal, it was truly life threatening for me. Please do not let your wife get that desperate before seeking help from a different doctor (just a suggestion). I hope my response helps you.